Can't stop Liothyronine (T3)

Messages
46
Likes
75
I'm satisfied that I have ruled out other medical disorders. There isn't anything doctors can do for ME patients at present, so going to a doctor is just risking stress and disappointment, and wasting resources. I'll go to my GP if I come across a new test or drug that I think is worthwhile, but otherwise, this forum is more useful.
Same here but a lot still remains unanswered, for me anyway.

The Docs I've had dealings with won't even acknowledge ME. Had the AITM ridicule so I know frequent visits are useless.

I agree, best stick to this forum.
 

Gondwanaland

Senior Member
Messages
4,984
Likes
4,114
Yesterday, I decided not to take my small daily dose of T3.
I was just wondering if I was still needing it...

The answer is yes, definitely!
I don't think your experiment is valid. The T3 should be tapered down so your body has time to adjust to lower doses and resume incresed T3 production.

Having said that, I am pretty sure that my body falls short in T3 production due to the high requirements of my immune system. I remember clearly how well I felt when I started taking T3 back in 2014.
 

Wishful

Senior Member
Messages
1,380
Likes
2,057
Good point about the rebound effect. It was quite pronounced when I tried taking T2 daily (100 mcg) for several days the first time I tried it. I got an energy boost, which tapered off over a few days. Then when I stopped taking it (abruptly), I experienced worse symptoms in kind of a mirror image: abrupt worsening, which tapered off.

@pattismith , if you feel there's a reason why you shouldn't continue taking T3, you might want to try tapering off, even if it's a tiny dose, and seeing if the worsening lasts for more than a few days. Personally, I hate experiments where the expected result is just feeling worse for a few days, with no other benefit. :grumpy:
 

pattismith

Senior Member
Messages
1,891
Likes
3,173
Good point about the rebound effect. It was quite pronounced when I tried taking T2 daily (100 mcg) for several days the first time I tried it. I got an energy boost, which tapered off over a few days. Then when I stopped taking it (abruptly), I experienced worse symptoms in kind of a mirror image: abrupt worsening, which tapered off.

@pattismith , if you feel there's a reason why you shouldn't continue taking T3, you might want to try tapering off, even if it's a tiny dose, and seeing if the worsening lasts for more than a few days. Personally, I hate experiments where the expected result is just feeling worse for a few days, with no other benefit. :grumpy:
well, I can't see any good reason to stop it for now as I need it to stay alive ;)

The only reason I could see is the fact that T3 alone isn't enought most of the time, I need also caffeine, high B vitamine doses, corticoids, etc...The other problem is that if I cut my T3 dose by half, it has no effect, and I don't have any possibility to take any intermediate dosage...:love: